View Full Version : From Pristiq to Wellbutrin


Tabbycat
05-10-14, 08:29 PM
I've been on Pristiq for over a year, then it "fizzled out."
My dr. is switching me over to Wellbutrin - for the next week I'm taking a combo of both (50mg of Pristiq instead of 100mg & started 150mg of Wellbutrin).

The good news is that my craving to smoke is disappearing fast. The bad news is that my energy level (which was very low before) has gotten a lot worse. I'm pretty much just lying in bed, exhausted.

Has anyone had this experience when making a change? Is it a sign that this switch may not work?

Any input/advice is greatly appreciated.

425runner
05-11-14, 09:25 AM
I think you're experiencing withdrawal effects from Pristiq. Going from 100 mg to 50 mg is quiet a drop. If anything, the Wellbutrin should give you more energy. But as you know...these things take time. Give it a week or two and be patient.

Tabbycat
05-11-14, 10:43 AM
I am trying to be patient - I need to be at a contract job I have tomorrow, & right now I'm not sure if I will make it in or not.

Unfortunately, Pristiq comes only in 50 & 100mg tablets, & isn't supposed to be broken or split. I'm surprised I'm not getting any "boost" from the Wellbutrin, but like you said it may just take time. I'm just not feeling like I have a lot of time to be completely down & out.

I think you may be right about the withdrawal - I just was hoping it wouldn't be quite this bad.

425runner
05-12-14, 06:49 PM
Have you had Wellbutrin before? It always made me "stoned" for a week or two. I felt stupid on it. Don't mean to scare you or anything...I'd ask for Effexor XR to wean off the Pristiq. You could take 50 mg Pristiq plus 37.5 mg Effexor to ease the transition.

Tabbycat
05-12-14, 06:54 PM
I've done okay on Wellbutrin before...I really liked Effexor, but had blood pressure problems on it :-(

hollywood
05-18-14, 06:14 PM
My outlook is a bit negative and I could use a more positive outlook and a better motivation boost , so for two days I am on Wellbutrin

Lethargic and stoned -that's how I feel

It sucks- for a lack of better words I feel retarded

Maybe I should try pristiq?

I felt great on it , not like this stoned feeling and maybe if pristine worked the improvement or relief if anxiety if it lessened it then I'd feel more driven ?

I don't recall feeling stoned on pristiq

Tabbycat
05-18-14, 08:29 PM
My understanding is that it takes 1-2 weeks on Wellbutrin for it to kick in.

I thought Pristiq was great for awhile, but when it fizzled out, I hit bottom very fast. And coming off of it has been complete hell. Don't think I'll be going down the Pristiq road again...

Nicksgonefishin
05-18-14, 08:34 PM
I stopped taking my pristiq 3 weeks ago.

I didn't see the need to take a seretonin re-uptake inhibitor for a disorder related more to dopamine...

I had a bad week afterwards and have been on the rise since. I agree that you might just be feeling the effects of comming off the pristiq.

The only thing I enjoyed about it was that it put me to sleep when I took it at night.

hollywood
05-19-14, 01:01 AM
Well yeah coming off it's a $$&&$$!

I took it for. 4 weeks and then
Got off it and I thought I was another person . DOOM !
That's how it felt .

Anyways maybe if I try a serotonin med it'll be weak and non hurtful celexa or Prozac . It's like cymbalta and pristiq have that NE BOOST
AND ITS WILD!

Nicksgonefishin
05-19-14, 10:11 AM
Something else to keep in mind is if you just quit smoking or are in the process of doing so it takes your brain about 4-6 weeks to recalibrate the dopamine receptors. Your focus will be off untill then. Also there can be a grief period for some after quiting smoking.

Sometimes I can focus on one thing in my system and forget about other pertinant things so I thought I would point this out.

hollywood
05-20-14, 12:55 AM
Yeah that's tragic . So pristiq wasn't helpful for you and from what I gather even though it curbed anxiety the mental slowing it caused was deepening and it turned your motivation to nothing correct. ?

Hence you stopped